Article type :
Hasan R., Abidi A., Saxena K.,* Ahmad A., Rizvi D. A., Thadani A
Aceclofenac is commonly used Non Steroidal Anti-Inflammatory Drugs
(NSAIDs) for musculoskeletal pain. Though mostly it is a safe drug but there
were some spurious reports of Adverse Drug Reaction (ADR) by this drug.
Here we report a rare occurrence of Stevens-Johnson syndrome (SJS) / Toxic
Epidermal Necrolysis (TEN) after the use of Aceclofenac. An elderly female
presented to dermatology OPD with complaints of eye discharge, blackish
disclouration and oedema around both the eyes and lips and a rapidly
evolving rash over face and bullaes and blisters all over the body. On taking
history patient stated that she is taking Tab. Aceclofenac 100 mg BD since 2
days for sprain in her Right Foot. It was diagnosed as a case of drug induced
SJS and Naranjo score for this adverse drug event was six, thereby making it a
probable ADR. Patient was managed symptomatically and the offending drug was withdrawn. We are presenting this
case to highlight the serious adverse reactions possible from a routinely prescribed and over the counter drug.
Aceclofenac, Stevens-Johnson syndrome, Adverse Drug Reaction.